MAUDE Adverse Event Report: ARTHREX, INC. 3.0X130MM FIBULA NAIL, RIGHT; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

ARTHREX, INC. 3.0X130MM FIBULA NAIL, RIGHT; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Model Number 3.0X130MM FIBULA NAIL, RIGHT
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 07/15/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.
 
Event or Problem Description
It was reported during an open reduction internal fixation ankle fracture fibula repair the nail was inserted per technique, the surgeon did not like the position so he tried to remove it.During the removal it broke and the end cap remained in the patient.It was observed the talons of the implant were not open.The doctor replaced it with another nail and it was implanted with no issues but a portion of the first nail still remains in the patient.The procedure was completed.The doctor and the patient are planning to do a revision to remove the first partial nail.

Brand Name
3.0X130MM FIBULA NAIL, RIGHT
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key10366844
Report Number1220246-2020-02004
Device Sequence Number19644966
Product Code HSB
UDI-Device Identifier00888867295216
UDI-Public00888867295216
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K173656
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 08/05/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/31/2024
Device Model Number3.0X130MM FIBULA NAIL, RIGHT
Device Catalogue NumberAR-8973R-30-130
Device Lot Number10584447
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/21/2020
Initial Report FDA Received Date08/05/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;